Pennsylvania, 2006Flash Flood in Pennsylvania, July 31, 2006
July 31, 2006 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 31, 1:50 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 31, 1:50 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 AM EDT MON JUL 31 2006
.SHORT TERM (TODAY THROUGH TUESDAY)...
ANOTHER SHORT WAVE IS SLIDING SOUTHEAST FROM LAKE ERIE INTO
NORTHWESTERN PA EARLY THIS MORNING. SCATTERED THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS MAINLY THE NORTHERN PART OF OUR FORECAST
AREA EARLY THIS MORNING. UPPER RIDGE OVER THE MS VALLEY WILL MOVE
EAST INTO THE OH VALLEY BY TUESDAY. TEMPERATURES WILL PUSH TO NEAR
90 THIS AFTERNOON AND INTO THE LOWER 90S TUESDAY. PRECIPITATION
CHANCES SHOULD BE LESS THAN 20 PERCENT LATER TODAY THROUGH
TUESDAY.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
UPPER RIDGE WILL KEEP FORECAST AREA HOT AND DRY THROUGH TUESDAY
NIGHT AND WEDNESDAY. RIDGE WILL GRADUALLY FLATTEN ALLOWING COLD
FRONT TO SAG THROUGH OUR REGION THURSDAY AND FRIDAY AND INTO WEST
VIRGINIA SATURDAY. SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AND HIGH TEMPERATURES SHOULD HOLD IN THE 80S.
&&
.AVIATION...
WARM AND HUMID CONDITIONS ACROSS THE DISTRICT TODAY EARLY THIS
MORNING ARE HELPING TO FUEL A WEAK MCS ACROSS NE OHIO AND INTO NW
PA. A SCATTERED THUNDERSTORM IS POSSIBLE WITH THE MCS IN FKL EARLY
THIS AM. THE MCS WILL WEAKEN AS IT MOVES SOUTHEAST BUT WILL KEEP
SOME MIDDLE CLOUDINESS ACROSS MUCH OF WPA THIS AM. THESE CLOUDS WILL
HELP REDUCE THE THREAT OF PATCHY DENSE FOG FOR THE HOURS AROUND
DAYBREAK. GENERAL VFR CEILINGS CAN BE EXPECTED THROUGH THE NEXT 24
HOURS WITH PATCHY MVFR CIGS POSSIBLE WITH A BRIEF SHOWER. VSBY WILL
BE GENERALLY MVFR THIS AM AND MUCH OF THE AFTERNOON IN LIGHT FOG AND
HAZE ASSOCIATED WITH THE HIGH HUMIDITY. ISOLATED TSTMS ARE POSSIBLE
LATER THIS AFTERNOON AND TONIGHT FUELED BY THE MAX HEATING PERIOD.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 31, 3:16 AM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 AM EDT MON JUL 31 2006
MDZ001-OHZ041-PAZ007>009-013>016-020>023-029>032-WVZ001>004-012-
021>023-041-010830-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
416 AM EDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS MOVING ACROSS THE REGION WILL PRODUCE
HEAVY LOCALIZED RAINFALL TODAY. THE HEAVY RAIN MAY CAUSE POOR
DRAINAGE FLOODING AND PONDING ON ROADS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
OHZ039-040-048>050-057>059-068-069-010830-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-
416 AM EDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
Flash Flood, Lawrence
- When
- July 31, 5:25 AM EST to 5:45 AM EST
- Where
- Lawrence County, 4 mi NNW of New Castle
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.991, -80.334 (the zone’s center; the record gives no point)
In Neshannock Twp, Glen Rd flooded; and there was 4 feet of water on Mercer Rd, after around round of heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, July 31, 20061 death · 1 event
- Flash Flooding in Ohio, July 31, 2006$4.8 million · 3 events
- Flash Flood and Flooding in Arizona, July 31, 2006$4.2 million · 3 events
- Flash Flood in Pennsylvania, July 31, 2006$750,000 · 1 event
- Flash Flood in New Mexico, July 31, 2006$500,000 · 1 event
- Damaging Wind in Florida, July 31, 20067 injured · 50 kt wind · 1 event
- Flash Flood in New Mexico, July 31, 2006$100,000 · 1 event
- Hail in North Dakota, July 31, 2006$50,000 · 1.75 in hail · 1 event
- Heat in Wisconsin, July 31, 20063 injured · 6 events
- Heavy Rain in Mississippi, July 31, 2006$30,000 · 1 event
- Damaging Wind in Texas, July 31, 2006$25,000 · 57 kt wind · 1 event
- Heat in Illinois, July 31, 200612 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521206.